MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305924
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: piston syringe.Medical device type: fmf.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe), pma / 510(k)#: k951254 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 6 bd safetyglide¿ shielding hypodermic needles had visible cracks on their syringes that leaked vaccine medicine.The following information was provided by the initial reporter: "diluent was drawn up and being injected into pfizer covid vaccine vial.Writer noted drops of fluid appearing on outdid of syringe from vertical crack visible/palpable on syringe.Consequently, six (6) doses of vaccine was discarded as unsure of exact amount of diluent that had been injected into vial.".
 
Additional Manufacturer Narrative
H6: investigation summary: one loose 3ml syringe with an opened and empty blister pack from batch 6305556 (p/n 305924) were received and evaluated.It was observed that there was a lengthwise crack inside the grad lines extending from the 1ml marking to the 2ml marking.Potential root cause for the cracked barrel defect is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.Batch 6305556 is considered in compliance with our product specification requirements.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.
 
Event or Problem Description
It was reported that 6 bd safetyglide¿ shielding hypodermic needles had visible cracks on their syringes that leaked vaccine medicine.The following information was provided by the initial reporter: "diluent was drawn up and being injected into pfizer covid vaccine vial.Writer noted drops of fluid appearing on outdid of syringe from vertical crack visible/palpable on syringe.Consequently, 6 doses of vaccine was discarded as unsure of exact amount of diluent that had been injected into vial.".

Brand Name
BD SAFETYGLIDE SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11624918
Report Number1213809-2021-00211
Device Sequence Number3919996
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number305924
Device Catalogue Number305924
Device Lot Number6305556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1